Lips injected with Juverderm. Any suggestions?

Hi I had my lips injected months ago and every evening my lips start to fill firmer and then every morning my lips swell...even now!! The swelling isn't major but I wanted to make sure this was normal as I knew swelling can last a couple of weeks so can swelling occur daily months after injections?

Doctor Answers 7

Filler

The best person to help you is your treating physician. I suggest you see them in person or see another board certified surgeon or physician in your area. An in-person evaluation is needed to adequately evaluate your situation and options.

The foregoing information provided is not intended nor implied to be a substitute for professional medical advice, it is provided for educational purposes only.
You assume full responsibility for how you choose to use this information.
Always seek the advice of your physician or other qualified healthcare provider before starting any new treatment or discontinuing an existing treatment. Talk with your healthcare provider about any questions you may have regarding a medical condition.


Toronto Plastic Surgeon
5.0 out of 5 stars 35 reviews

Juvederm in the lips

If you continue to have swelling months after your injections, then you may want to consider having some of the product dissolved. Particularly if it is causing you discomfort and persistent problems. I would also go to an experienced injector who has used hyaluronidase to dissolve filler products.

Lip Swelling Post Juvederm Injection

This is common and can be reversed if you do not like it.  Some people are more likely to hold water and have this type of swelling that comes and goes until the filler goes away.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

Juvederm in the lips

Good afternoon,
concerning the swelling after having Juvederm placed in your lips , this is really not
that uncommon. Juvederm as well as the other HA fillers are somewhat hydrophilic. That means they attract water. So long as the lip shape looks good just give it a few days and it should look fine.

M. David Cogburn, MD, FAAD
Asheville Dermatologic Surgeon
5.0 out of 5 stars 1 review

Lip Swelling

Hello Ayres1987,


While it is normal for the lips to swell for the first week or two after injection, the lips should not be fluctuating in size after that.  I've also not heard of the lips changing in how they fell during the day (feeling firmer towards the evening).  I would recommend you follow up with your injector who can evaluate you in person to determine what is going on. 

I hope this helps and good luck. 

William Marshall Guy, MD
The Woodlands Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

Unusual

This seems a bit unusual for so far from the time of treatment.  I would see your treating physician - he or she can inject a small amount of Juvederm into your upper arm to see if you develop any reaction to that.  Sometimes people develop other allergies that can manifest as lip swelling as well.

Karen S. Harkaway, MD
Moorestown Dermatologic Surgeon
4.2 out of 5 stars 5 reviews

Juvederm and Lips and Swelling

If you are having continued swelling I would definitely return to your treating physician for examination to see whether or not you are having an allergic reaction.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.